It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



High & Low Blood Pressure Message Board


High & Low Blood Pressure Board Index


[QUOTE=Vanessa74;3416232]Hello All!!

I started yesterday weaning of my Toprol XL 25mg... It is HARD... I do not feel good at all -- I have a horrible headache, chest tightness, feel exhausted, and just 'unwell' -- can anyone that has gone off a Beta Blocker tell me how long I will feel like this, anything I can do to make it better?

Thank you all so much!

Vanessa[/QUOTE]


Hi Vanessa74,

Luckily, 25 mg is a very low dose. Most are taking from 100 to 250mg a day. (Can you imagine) I also weaned off TOPROL XL 25 mg. I split my tablet in half for 2 weeks (taking 12.5 mg a day) and then I split that for 2 weeks (approx. 6.25 or less) then I stopped completely. While I was weaning off the drug I felt a little anxious. When I stopped completely my heart felt like it was beating a little faster and harder for a couple of days. After a few days I was fine.

P.S. It is much harder to wean off these Pills when the dosage is high and you suffer from heart disease.
Hi Vanessa,

I had to go through a withdrawal, weaning off an 800mg dose of Labetalol. As ACE suggested in his post, it is a very difficult thing for some of us to do.
My withdrawal symptoms included heart rhythm irregularities and chest pain, a horrible headache and all of the symptoms you describe. The 24/7 headache lasted almost six weeks while the duration of the other symptoms was only several weeks . You were on a low dose so hopefully won't need as much time as I did for the withdrawal to be complete. As ACE pointed out, due to the low dose you were on your withdrawal symptoms should remain on the mild side.
I don't know of anything to make the transition easier. Sorry!

PS. come to think of it, I do have a suggestion. Think of how much better you will be able to breathe without the beta blockers!!! I had to stop mine for the same reason - not being able to breathe. I am on a more suitable beta blocker now. What medication is your doctor replacing the beta blocker with?

good luck,
flowergirl
Hi - thank you both very much!!

I wish it was mild -- but I feel just HORRIBLE.. The headache is the WORST - I have had it now for two days and it is really getting to me. I feel tired and almost flu like. My head is punding, I have a hard time keeping my eyes open from the pain and I feel AWFUL... :(

Flower - how long did it take for you to notice an improvement in your breathing?

The Dr. wants me to try Diovan AGAIN - so that is what I am doing - I hate it though - gives me a tight fist like feeling in my upper chest ......

I am very angry with myself:mad: for letting him put me back on Toprol in the first place - I have been back on it now for about 39 days. I had only been completely OFF of it for 10 days when he had me go back on the low dose. Because my breathing wasn't better after those 10 days he said that it wasn't the Toprol doing it -- I asked if having been on Toprol for 4 years - maybe it took more time than that to get out of your system - he LAUGHED at me......

Could the Toprol make the GERD/Acid that I have worse too???

You are both right -- I need to try and remain positive. - thank you:)
[QUOTE=Vanessa74;3425601]Hi Ace,

I hope this new combination works well for you - switiching meds is not fun...

I am on regular Toprol XL -- I was switched to the generic (for just 20 days in October, without my knowledge) - that was when all this WEIRD stuff started happening. I was switched back right away - but it was too late :([/QUOTE]


Vanessa,

It appears that we sometimes run out of options.. The FDA and many medical journals are reporting that we should go back to the old days and prescribe only a low dose (cheap) diuretic. They claim that this is the most effective strategy for most with HBP. They are finding that many people are being prescribed expensive brand name drugs that seem to lower HBP but are causing numerous side effects and have not proven any more effective (in the long run) to cheap diuretics.





All times are GMT -7. The time now is 04:58 PM.





2019 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!